Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 113, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 1997, 9:13 PM CDT for Hemphill County, Wheeler County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 1997, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 12, 1997, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Hemphill County, TX, Wheeler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:21 PM CDT | Hail 1.75 | Glazier, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 3057 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 130213 RRA SVRAMA TXC211-483-130315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 913 PM CDT THU JUN 12 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...HEMPHILL COUNTY...WHEELER COUNTY AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SEVERE THUNDERSTORMS. ONE IN NORTHWEST WHEELER COUNTY 12 MILES NORTHWEST OF WHEELER NEAR MOBEETIE. ANOTHER IN SOUTHWEST HEMPHILL COUNTY 10 MILES WEST OF GAGEBY. AND YET ANOTHER IN NORTHEAST HEMPHILL COUINTY 5 MILES EAST OF CANADIAN. THE STORMS ARE MOVING EAST AT 20 TO 25 MILES AN HOUR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE INDOORS AND AWAY FROM AREAS WHlERE LOOSE ITEMS COULD BECOME FLYING DEBRIS. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:36 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 3:36 PM CDT, 5 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT THU JUN 12 1997 SFC LOW NR GAG WITH WK CDFNT/TROF EXTDG SWWD PAST AMA. ELY SFC WNDS CONTG OVR NRN SXNS PROMOTING UPSLP FLOW. DWPTS RMNG IN LOWER 60S ACRS OK PNHDL WITH MID 60S DIRECTED TWD AREA FM DDC AREA. TEMPS IN 80S HAVE RESULTED IN HI INSTBY...SPCLY NRN ZNS. DRYLN BGNG TO ENTER SWRN ZNS ATTM...BUT CNVGNC NOT TOO STG AT PRESENT. WITH THESE 2 BNDRYS IN PLACE...WL CARRY POPS 1ST PD ALL ZNS. WL FOLLOW SPC GUIDANCE FOR PSBL SVR FOR NRN AND ERN SXNS...AND WL ALSO INCLUDE S-CNTRL...WHERE EFFECTS OF APCHG JET STREAK WL BE FVBL. WL TREND HIEST POPS NERN ZNS NR SFC LOW...TAPERING OFF TO 20 PCT WRN AND SWRN ZNS WHERE MSTR NOT AS DEEP. CONDS LOOD FVBL FOR MORE CNVTN FRI AND FRI NGT AS 1ST BNDRY RMNS IN AREA AND NEXT VOT MAX PASSES OVHD. H5 LOW DIGS TO SWRN U.S. BY WEEK- END...WITH STRENGTHENING AND DIFLUENT FLOW FOR PNHDLS. CONT WITH CHC TRW THRU EXTDD. 03 .AMA... TX...NONE. OK...NONE. COCKRELL
In the hours before
Local storm report, Jun 12, 8:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
840 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM HARTLEY TX 1.75 INCH HAIL
06/12/97 HARTLEY TV SPOTTER RPT
0659 PM DUMAS TX .88 INCH HAIL
06/12/97 MOORE PUBLIC RPT
0709 PM DUMAS TX .88 INCH HAIL
06/12/97 MOORE PUBLIC RPT
0720 PM SANFORD TX 1 INCH HAIL
06/12/97 HUTCHINSON WATER AUTHORITY RPT
0813 PM WHEELER TX 1.75 INCH HAIL
06/12/97 WHEELER WHEELER SO RPT
0813 PM 2 N TWITTY TX TORNADO
06/12/97 WHEELER WHEELER SO RPT
0830 PM WHEELER TX 1.75 INCH HAIL
06/12/97 WHEELER WHEELER FD RPTLocal storm report, Jun 12, 8:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TEXAS
840 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM HARTLEY TX 1.75 INCH HAIL
06/12/97 HARTLEY TV SPOTTER RPT
0659 PM DUMAS TX .88 INCH HAIL
06/12/97 MOORE PUBLIC RPT
0709 PM DUMAS TX .88 INCH HAIL
06/12/97 MOORE PUBLIC RPT
0720 PM SANFORD TX 1 INCH HAIL
06/12/97 HUTCHINSON WATER AUTHORITY RPT
0813 PM WHEELER TX 1.75 INCH HAIL
06/12/97 WHEELER WHEELER SO RPT
0813 PM 2 N TWITTY TX TORNADO
06/12/97 WHEELER WHEELERt SO RPT
0830 PM WHEELER TX 1.75 INCH HAIL
06/12/97 WHEELER WHEELER FD RPTThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 56 min |
| Jun 12, 7:15 PM CDT | Tornado Warning | AMA | Wheeler | 60 min |
| Jun 12, 8:16 PM CDT | Tornado Warning | AMA | Wheeler | 59 min |
| Jun 12, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 31 min |
| Jun 12, 9:08 PM CDT | Flash Flood Warning | AMA | Wheeler | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.